When Debbie Gray sent me her story, I got to drawing it up right away! As a cancer patient, we get all kinds of drugs just to help the side effects of the drugs we're getting....which leads to crazy side effects. Anyway, with Debbie's permission, here is the story she submitted, as well as other experiences!
Take it away, Debbie:
Quickly, I went in for a hysterectomy a year ago (9/15/16), woke up and was told I had stage 3 Ovarian Cancer. Started chemo in Oct. 2015 every week for 18 weeks. Finished at the end of Feb.2016. So far, so good, "cancer free". My next 3 month check-up is at the end of this month.
Like many people, I had an allergic reaction to the chemo when I first received it. To prevent the allergic reaction from happening again, they had me take benadryl and steroids the night before and the morning of my chemo treatment. I would wake up at 3 a.m. all full of steroids ready to take on the world. I wanted to run, skip, dance, sing, clean the house, etc.I couldn't do much because I had neuropathy in my feet (due to chemo and cancer), but I would have skipped if I could have! Instead I baked. Cookies. Lots of cookies. I told my friends I was going to write a song called the Steroid dance and it would be like Snoopy doing his dance. I had soooo much energy. Of course by the end of the day, the steroids had worn off and I would come home from chemo and sleep the rest of the day away.
One more. I had a port put in so the nurses can administer the chemo that way. The port is round and plastic, and you can feel it just under the skin. It always reminded me of the "squeeker" part of a dog toy. That's what I would tell people. I don't know if it's funny to anyone else but me!
P.S. Thank you for letting me share a few thoughts. Some people might not get the cancer humor. I think of it as you have to laugh when you can because otherwise you will cry. I just found your web site today and it's making me laugh. I love it! Thank you for putting this out there :-)